Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Anyone stopped ADs straight after starting due to side effects?

(6 Posts)
Sillylass79 Wed 09-Jul-14 21:42:51

Message withdrawn at poster's request.

SwiftRelease Wed 09-Jul-14 21:51:32

Go for it! Efficacy inconclusive other than placebo anyway so if you favour mindfulness etc then go that route.

apermanentheadache Thu 10-Jul-14 13:56:58

The efficacy of SSRIs is not "inconclusive other than placebo" - see here

Having said this, the side-effects you describe aren't at all uncommon and I don't think it is going to do you any harm stopping them after only 3 days on them.

Please do go back to the doctor if the mindfullness and CBT doesn't lick things though - sounds like you've got an awful lot on your plate.

violator Thu 10-Jul-14 14:11:23

"Most of the studies were funded by pharmaceutical companies" according to that Cochrane report.

I stopped one SSRI after five days of hell and total insomnia. Have a chat with your GP.

apermanentheadache Thu 10-Jul-14 14:50:14

Yes, but cochrane reviews consider methodological design and research bias as part of the review process.

Kittykat7 Thu 10-Jul-14 15:47:13

Try taking 1/2 a tablet 25mg for 2 weeks.my psychiatrist had always started me on 1/2 a dose. That will lessen the side effects. Some people prefer to take it at night. I've always taken it in the morning. Sertraline has been the best for the least side effects. I have been on most anti d's & have stopped after a few days due to bad side effects. Try & stick with it. In a few weeks you will feel much better mood wise. Taking 1/2 a dose really minimizes the side effects.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now